Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Hissing in head and ears, have vertigo. Suffered from fibromyalgia and hydrocephalus. What to expect?

I m 67yrs old female. Have many health problems over the years, now lately experiencing a very loud hissing sound in my head/ears. So very annoying. I am on my regular meds and lately new ones. I have ringing in ears for a long time but never had this horrible hissing sound. What s up with that. I used to suffer from vertigo and balance problems over the years also suffer from Fibromyalgia and hydrocephalus , I do have a shunt in my brain. Please if you can shed some light on this annoying hissing sound. Thank you, Thea Terlouw-Hess
Asked On : Sun, 3 Feb 2013
Answers:  2 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

A hissing in the ear along with vertigo and a history of shunt can be suggesting many causes all centering on to your brain and the ears.
you need to do the following:
1. Get a full neurological work up including CT/ MRI of the brain to rule out any major issues
2. Get a full ENT consult and get your audiometry and CT of the brain/ Temporal bone done to rule out the contribution of the ears in your malady
3. Google for vestibular rehabilitation exercises and do them regularly in consultation with your doctor

remember that you need to constantly exercise your brain so that you can overcome your problem. Just do everything in a slow and steady manner

take care and get well soon

Dr Sriram Nathan
Answered: Thu, 22 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor